Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 151, NWS Memphis, TN

June 26, 2001Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2001, 7:38 PM CDT for Lee County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2001, 7:38 PM CDT (00:38 UTC)
Expired
Jun 26, 2001, 8:15 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lee County, MS

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:40 PM CDTHail 0.75Saltillo, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
2421 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 270038
SVRMEM
MSC081-270115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 815 PM CDT.

* AT 734 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  SALTILLO...MOVING NORTHEAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE...
  GUNTOWN...
  PRATTS FRIENDSHIP...BALDWYN...

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3435 8878 3422 8862 3449 8848 3454 8870

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:42 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 26, 2:42 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT TUE JUN 26 2001

LATEST LOOK AT WATER VAPOR IMAGERY SHOWING UPPER LEVEL LOW IN MIDDLE
TENNESSEE...CLOSE TO THE MEM CWA. VIS SAT LOOP SHOWED PLENTY OF CU
DEVELOPING ACROSS THE AREA LATE THIS MORNING. NOT MUCH CHANGES TO
THE PREVIOUS FORECASTS AS MODELS CONTINUE TO SHOW THE UPPER LEVEL
LOW MOVING WEST. MOISTURE TODAY STILL QUITE LIMITED WITH PW VALUES
BETWEEN .9 TO 1 INCHES ACROSS THE FORECAST AREA. LOW LEVEL AND UPPER
LEVEL WINDS WILL BECOME MORE SOUTHERLY AS THE UPPER LEVEL LOW MOVES
ACROSS THE CWA TOMORROW. MODELS ARE IN A AGREEMENT W/ POSITION OF
UPPER LEVEL LOW WHICH IS PROG TO BE OVER SSE PART OF MISSOURI
WEDNESDAY EVENING. PW VALUES RISE UP TO 1.45 FOR WEDNESDAY WITH AN
LI OF -5...EXPECT TO SEE MORE COVERAGE (ON WED) OF MAINLY AFTERNOON
AND EVENING TSRA. WILL CONTINUE W/ SCT COVERAGE. THURSDAY AND
FRIDAY...LOW WILL CONTINUE TO BE OVER ARKANSAS. SCATTERED DIURNAL
ACTIVITY WILL CONTINUE.

AS FAR AS TEMPS...GUIDANCE NUMBERS FAIRLY CLOSE. WILL UNDERCUT HIGHS
ON WED BY 1-2 DEGREES AS MORE CLOUDS ARE EXPECTED.

NEAR FINAL NUMBERS...
MEM 68/87/69/87/69 1424
MKL 61/85/d65/86/65 2424
JBR 63/86/66/86/66 1424
TUP 64/87/67/87/67 2424

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:13 AM CDTSevere Thunderstorm WarningMEGCoahoma47 min
Jun 27, 5:59 AM CDTSevere Thunderstorm WarningMEGCoahoma31 min
Jun 27, 7:28 AM CDTSevere Thunderstorm WarningMEGCoahoma32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.